Alert archive / Wyoming / Red Flag Warnings in 2007

Red Flag Warning 10, NWS Cheyenne, WY

September 28, 2007

NWS Cheyenne, WY issued this red flag warning at Sep 28, 2007, 1:20 PM MDT. It was in force for 5 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Sep 28, 2007, 1:20 PM MDT (19:20 UTC)
Expired
Sep 28, 2007, 6:00 PM MDT
In force
5 hr
Issued by
NWS Cheyenne, WY

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS85 KCYS 281920
RFWCYS

RED FLAG WARNING
NATIONAL WEATHER SERVICE CHEYENNE WY
120 PM MDT FRI SEP 28 2007

...DRY AND WINDY ACROSS PARTS OF THE WYOMING PLAINS THIS
AFTERNOON...

.A STRONG LOW PRESSURE SYSTEM DIGGING INTO THE WEST COAST WILL
STRENGTHEN SOUTHWEST WINDS ACROSS WYOMING TODAY. DRY AIR IS IN
PLACE AND TEMPERATURES WILL BE WARM...THUS RELATIVE HUMIDITIES
WILL DIP INTO THE LOW TEENS TODAY.

WYZ291-290000-
/O.NEW.KCYS.FW.W.0010.070928T1920Z-070929T0000Z/
EAST-CENTRAL WYOMING. CONVERSE AND NIOBRARA COUNTIES-
120 PM MDT FRI SEP 28 2007

...RED FLAG WARNING IN EFFECT UNTIL 6 PM MDT THIS AFTERNOON...

THE NATIONAL WEATHER SERVICE IN CHEYENNE HAS ISSUED A RED FLAG
WARNING...WHICH IS IN EFFECT UNTIL 6 PM MDT THIS AFTERNOON. 

RELATIVE HUMIDITIES HAVE ALREADY LOWERED TO THE LOW TEENS ACROSS
THE PLAINS OF CONVERSE AND NIOBRARA COUNTIES THIS EARLY
AFTERNOON...AND WIND GUSTS ARE HOVERING JUST BELOW 25 MPH. EXPECT
THE WINDS TO INCREASE THROUGH THE AFTERNOON TO AROUND 20 MPH WITH
GUSTS TO 30 MPH. RELATIVE HUMIDITIES WILL NOT REBOUND UNTIL LATE
AFTERNOON...THUS THERE WILL BE SEVERAL HOURS OF CRITICAL RED FLAG
CONDITIONS THIS AFTERNOON.

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL
CREATE EXPLOSIVE FIRE GROWTH POTENTIAL.

$$

SOWKO
1 follow-up statement
000 
WWUS85 KCYS 282350
RFWCYS

RED FLAG WARNING
NATIONAL WEATHER SERVICE CHEYENNE WY
550 PM MDT FRI SEP 28 2007

WYZ291-290100-
/O.EXP.KCYS.FW.W.0010.000000T0000Z-070929T0000Z/
EAST-CENTRAL WYOMING. CONVERSE AND NIOBRARA COUNTIES-
550 PM MDT FRI SEP 28 2007

...RED FLAG WARNING WILL EXPIRE AT 6 PM MDT THIS AFTERNOON...

THE RED FLAG WARNING THAT WAS IN EFFECT FOR EAST CENTRAL WYOMING 
WILL EXPIRE AT 6 PM MDT THIS AFTERNOON. 

WIND SPEED HAVE DROPPED BELOW WARNING CRITERIA AND RELATIVE
HUMIDITIES ARE BEGINNING TO RISE...THEREFORE THE RED FLAG WARNING
WILL BE ALLOWED TO EXPIRE AT 600 PM.

$$
KMD

What forecasters said that day

The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Cheyenne, WY wrote its last area forecast discussion before this red flag warning went out at Sep 28, 11:35 AM MDT, 1 hour 45 minutes earlier.

Area forecast discussion, Sep 28, 11:35 AM MDT, 1 hour 45 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CHEYENNE WY
1135 AM MDT FRI SEP 28 2007

.UPDATE...NO MUCH DIFFERENT THIS UPDATE...BUT DID LIMIT THE CHANCE
OF CONVECTION TO THE SOUTHERN PANHANDLE AND SNOWY RANGE WITH SUCH
SPACE MOISTURE IN PLACE. MAIN FOCUS OF THIS SHIFT WILL BE TO NAIL
DOWN THE WEEKEND FORECAST. LOOKS TO BE REALLY WINDY TOMORROW AND
AFTER FROPA INTO SUNDAY MORNING. WILL EXAMINE THE POSSIBILITY OF A
HIGH WIND WATCH FOR THE I-25 WIND CORRIDOR.

SOWKO

&&

.PREV DISCUSSION... /ISSUED 300 AM MDT FRI SEP 28 2007/

SHORT TERM...TODAY THRU SAT NIGHT...HIGH LEVEL CLOUDS/MOISTURE
SPREADING NE ACROSS THE CWA THIS MORNING AHEAD OF POTENT UPPER TROF
WHICH WILL MOVE ONSHORE OVER THE WRN CONUS TODAY.  LEE TROFFING WILL
DEEPEN TODAY IN RESPONSE TO SHORTWAVE ENERGY EJECTING NORTHEAST WITH
GUSTY SFC WINDS ACROSS MUCH OF THE CWA THIS AFTN. A FEW TSTRMS
POSSIBLE MAINLY THIS EVENING OVER THE SE PANHANDLE WHERE BEST LOW
LEVEL MOISTURE RETURN WILL OCCUR...IF CAPPING ALLOWS.  OTHERWISE
EXPECT SHOWERS TO INCREASE OVER THE SRN MTNS TONIGHT AS UPPER TROF
CONTINUES TO APPROACH...WITH PCPN GRADUALLY SPREADING OVER MAINLY
THE NRN AND WRN CWA SATURDAY.  PAC FRONT WILL ZIP ACROSS SAT EVENING
WITH SCTD SHOWERS MAINLY OVER THE MTNS AND NRN CWA.  SOME CLEARING
OUT WEST LATE SAT NIGHT AS UPR TROF MOVES EAST INTO THE HIGH PLAINS.

LONG TERM...SUN THRU THU...UPR TROF EXITING REGION SUN MRNG WITH
MOST PCPN EAST OF AREA.  FLAT UPPER RIDGE SHIFTS E INTO AREA AS
UPPER FLOW PATTERN SHIFTS INTO AN ACTIVE PATTERN.  NEXT TROF DUE IN
MON NIGHT...WITH MOST PCPN IN MTNS.  MILDER MON...THEN COOLER ON TUE.
BROAD UPPER TROF THEN SLOWLY CARVES OUT OVER WRN U.S. WITH COOLER
AIR AGAIN PUSHING IN WED NGT.  OTHER MODELS SIMILAR IN MAIN FTRS
ALTHO ECMWF/UKMET ABOUT 60M HIGHER WITH HGTS IN BOTTOM OF TROF OVER
ID. GFS INDICATING BANDS OF PCPN OVER NRN PARTS OF THE AREA WED
NIGHT INTO THU...OTHER MODELS WOULD SUGGEST THIS PCPN WILL BE
FARTHER N.  HAVE LEFT THINGS ON THE DRY SIDE FOR NOW.

AVIATION...VFR CONDS EXPECTED THRU TONIGHT.

FIRE WX...GUSTY WINDS AND SOME LOW RHS TO AFFECT MAINLY NORTHERN
PARTS OF THE CWA THIS AFTN.  CONDS TO GET CLOSE TO RED FLAG
CONDITIONS OVER FW ZONE 291 BUT DUE TO REL BRIEF TIME PERIOD OF
MARGINAL CONDS WILL HOLD OFF ON ANY HILITE ATTM.

&&

.CYS WATCHES/WARNINGS/ADVISORIES...
WY...NONE.
NE...NONE.

&&

SHORT TERM/AVIATION...RE
Hazardous weather outlook, Sep 28, 11:40 AM MDT, 1 hour 40 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE CHEYENNE WY
1140 AM MDT FRI SEP 28 2007

NEZ001>003-019>021-054-055-WYZ059>070-291130-
SIOUX-DAWES-BOX BUTTE-SCOTTS BLUFF-BANNER-MORRILL-KIMBALL-
CHEYENNE-CONVERSE-NIOBRARA-SOUTHWEST CARBON-NORTH CARBON-
SNOWY RANGE-NORTH LARAMIE RANGE-LARAMIE VALLEY-LARAMIE RANGE-
PLATTE-GOSHEN-CHEYENNE FOOTHILLS-PINE BLUFFS-
1140 AM MDT FRI SEP 28 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE WESTERN NEBRASKA
PANHANDLE AND SOUTHEAST WYOMING.

.DAY ONE...TODAY AND TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

THERE IS A CHANCE OF SOME THUNDERSTORMS OVER THE AREA SATURDAY
AFTERNOON AND EVENING AS A COLD FRONT MOVES THROUGH.  SOME LIGHT
SNOW SHOWERS ARE ALSO POSSIBLE IN THE MOUNTAINS LATER SATURDAY NIGHT.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY AND TONIGHT.

&&

THIS PRODUCT...ALONG WITH OTHER WEATHER...HYDROLOGIC...AND
CLIMATE INFORMATION IS AVAILABLE ON THE WEB AT...
HTTP://WEATHER.GOV/CHEYENNE

Nearby

Red Flag Warnings in Wyoming, 2007Every red flag warning in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.